Holiday vaccinations

Hi l am travelling to Thailand shortly and l'm sure the nurse at the holiday clinic tomorrow will recommend the combined jab of hepatitis a and typhoid, and malaria tabs. I recently upped my dose of levothyroxine to 100mcgs daily due to my high tsh. Can anyone tell me of their experiences of having these jabs with hashimoto's? I have read concerns of the course of hepatitis b causing hashimoto's, but know the risks of getting either diseases.

3 Replies

oldestnewest
  • Hi I am Hashi too on 100ug of Levo.

    I had a hepatitis B booster x 2 and typhoid booster before going to Africa this year. No problem apart from I think the typhoid injection site giving me a bit of a sore/stiff arm for a couple of days.

    I also took Atovaquone/Proguanil (Malarone) anti-malarials with no issues, which was good because I remember taking some years ago and they gave me really weird dreams! None this time apart from hippos in the river going "ho ho ho" all night. :D

    I didn't get the named Malarone pills because the are almost twice the price of the generic which is Atovaquone/Proguanil.

  • Thanks spongecat that was really helpful. I was thinking of cancelling today's clinic appt but will go & talk to the nurse. My daytime cortisol saliva results were also very high recently, but am now taking selenium so hopefully won't react.

  • You're welcome. :)

    Seriously the worst I've had is I've felt a bit sleepy after a jab and had a little snooze for a couple of hours but I've always been like that, I'm a bit of a wuss. :D

    I think that thyroid antibodies are only concerned with their "task in hand" so to speak.

    I did the same when I went to see the practice nurse who did all the innoculations and she said that there was nothing contraindicated in the medical literature for hypo-T's and I was so excited to be going on holiday anyway!

    Good luck, I'm sure you will be fine. :)

You may also like...